Alert archive / California / Wind Advisories in 2011

Wind Advisory 68, NWS Los Angeles, CA

November 9, 2011

NWS Los Angeles, CA issued this wind advisory at Nov 9, 2011, 8:55 PM PST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2011, 8:55 PM PST (04:55 UTC)
Expired
Nov 10, 2011, 12:58 AM PST
In force
4 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

908 
WWUS76 KLOX 100455
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
855 PM PST WED NOV 9 2011

...AREAS OF FROST FOR THE INTERIOR VALLEYS AND DESERT THURSDAY
MORNING...

...WINDY CONDITIONS TO DEVELOP ACROSS THE MOUNTAINS THROUGH
THURSDAY MORNING...

.A COLD DRY AIR MASS WITH THE OFFSHORE FLOW WILL REMAIN IN PLACE
THROUGH THURSDAY MORNING. A INCREASING SOUTHERLY GRADIENT ON
THURSDAY WILL BRING GUSTY WINDS TO THE MOUNTAINS.

CAZ059-100900-
/O.CAN.KLOX.FZ.W.0003.111110T1100Z-111110T1700Z/
/O.EXB.KLOX.FR.Y.0012.111110T0900Z-111110T1700Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
855 PM PST WED NOV 9 2011

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PST THURSDAY...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
FROST ADVISORY FOR THE ANTELOPE VALLEY. THIS ADVISORY IS IN
EFFECT FROM 1 AM TO 9 AM PST THURSDAY. THE FREEZE WARNING HAS BEEN
CANCELLED.

* TEMPERATURES AND TIMING...TEMPERATURES WILL FALL TO BETWEEN 29
  AND 32 DEGREES BY 600 AM THURSDAY...THEN WARM ABOVE 32 DEGREES
  BY 9 AM.

* IMPACTS...SENSITIVE OUTDOOR PLANTS WILL BE KILLED IF LEFT
  UNCOVERED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ038-100600-
/O.CAN.KLOX.FR.Y.0012.111110T1100Z-111110T1700Z/
CUYAMA VALLEY-
INCLUDING THE CITY OF...CUYAMA
855 PM PST WED NOV 9 2011

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE FROST ADVISORY. 

INCREASING WINDS EXPECTED ACROSS THE AREA AND HIGH LEVEL MOISTURE
WILL INHIBIT WIDESPREAD FROST FROM DEVELOPING. PATCHY FROST
REMAINS A POSSIBILITY IN WIND SHELTERED LOCATIONS.

$$

CAZ054-100900-
/O.NEW.KLOX.WI.Y.0068.111110T0455Z-111110T2100Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG
855 PM PST WED NOV 9 2011

...WIND ADVISORY IN EFFECT UNTIL 1 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE LOS ANGELES COUNTY MOUNTAINS. THIS ADVISORY
IS IN EFFECT UNTIL 1 PM PST THURSDAY.

* WINDS...EAST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL
  DEVELOP SHORTLY AND PERSIST THROUGH EARLY THURSDAY AFTERNOON.

* IMPACTS...MOTORISTS TRAVELING ON ROADWAYS...SUCH AS HIGHWAY 14
  OVER THE SOLEDAD PASS AND INTERSTATE 5 FROM CASTAIC NORTH TO THE
  KERN COUNTY LINE...WILL LIKELY BE IMPACTED BY GUSTY CROSS
  WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ053-100900-
/O.NEW.KLOX.WI.Y.0068.111110T0455Z-111111T0300Z/
VENTURA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS
855 PM PST WED NOV 9 2011

...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE VENTURA COUNTY MOUNTAINS. THIS ADVISORY IS
IN EFFECT UNTIL 7 PM PST THURSDAY.

* WINDS...EAST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL
  BECOME MORE SOUTHEASTERLY BY THURSDAY AFTERNOON.

* TIMING...GUSTY EAST WINDS WILL SHIFT TO A MORE SOUTHEAST
  DIRECTION ON THURSDAY AFTERNOON AND PERSIST THROUGH AT LEAST
  THURSDAY EVENING. THERE IS A CHANCE THAT THIS ADVISORY MAY NEED
  TO BE EXTENDED.

* IMPACTS...MOTORISTS TRAVELING ON ROADWAYS...SUCH AS HIGHWAY 33
  NORTH OF MEINERS OAKS...WILL LIKELY BE IMPACTED BY GUSTY CROSS
  WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ051-052-100900-
/O.NEW.KLOX.WI.Y.0068.111110T0900Z-111111T0300Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA LUCIA WILDERNESS AREA...
MACHESNA MOUNTAIN WILDERNESS AREA...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
855 PM PST WED NOV 9 2011

...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 PM PST
THURSDAY. 

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL
  DEVELOP LATE TONIGHT AND PERSIST THROUGH THURSDAY EVENING.

* TIMING...GUSTY SOUTHEAST WINDS WILL DEVELOP LATE TONIGHT AND
  PERSIST THROUGH AT LEAST THURSDAY EVENING. THERE IS A CHANCE
  THAT THIS ADVISORY MAY NEED TO BE EXTENDED.

* IMPACTS...MOTORISTS TRAVELING ON ROADWAYS...SUCH AS HIGHWAY 154
  OVER THE SAN MARCOS PASS AND HIGHWAY 166 BETWEEN TWITCHELL
  RESERVOIR AND THE CUYAMA VALLEY...WILL LIKELY BE IMPACTED BY
  GUSTY CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ037-100900-
/O.EXT.KLOX.FR.Y.0012.111110T0900Z-111110T1700Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO
855 PM PST WED NOV 9 2011

...FROST ADVISORY NOW IN EFFECT FROM 1 AM TO 9 AM PST THURSDAY FOR
THE EASTERN VALLEYS...

* TEMPERATURES...IN THE EASTERN VALLEYS...TEMPERATURES WILL FALL
  TO AROUND 28 DEGREES AFTER 1 AM THURSDAY. TEMPERATURES WILL
  WARM ABOVE 32 DEGREES BY 9 AM.

* IMPACTS...SENSITIVE OUTDOOR PLANTS COULD BE KILLED IF LEFT 
  UNCOVERED IN WIND PROTECTED AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

HALL
1 follow-up statement
841 
WWUS76 KLOX 100858
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1258 AM PST THU NOV 10 2011

...AREAS OF FROST FOR THE INTERIOR VALLEYS AND DESERT THIS MORNING...

.A COLD DRY AIR MASS WILL REMAIN IN PLACE THROUGH THURSDAY
MORNING.

CAZ053-101000-
/O.CAN.KLOX.WI.Y.0068.000000T0000Z-111111T0300Z/
VENTURA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS
1258 AM PST THU NOV 10 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY. 

LOCAL GUSTS TO 45 MPH WILL CONTINUE THROUGH THE DAY.

$$

CAZ051-052-101000-
/O.CAN.KLOX.WI.Y.0068.111110T0900Z-111111T0300Z/
SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA LUCIA WILDERNESS AREA...
MACHESNA MOUNTAIN WILDERNESS AREA...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
1258 AM PST THU NOV 10 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY. 

 LOCAL GUSTS TO 35 MPH WILL CONTINUE THROUGH THE DAY.

$$

CAZ054-101000-
/O.CAN.KLOX.WI.Y.0068.000000T0000Z-111110T2100Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG
1258 AM PST THU NOV 10 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY. 

LOCAL GUSTS TO 40 MPH WILL CONTINUE THROUGH THE MORNING.

$$

CAZ059-101700-
/O.CON.KLOX.FR.Y.0012.111110T0900Z-111110T1700Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
1258 AM PST THU NOV 10 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* TEMPERATURES AND TIMING...TEMPERATURES WILL FALL TO BETWEEN 29
  AND 32 DEGREES BY 6 AM PST...THEN WARM ABOVE 32 DEGREES BY
  9 AM.

* IMPACTS...SENSITIVE OUTDOOR PLANTS WILL BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ037-101700-
/O.CON.KLOX.FR.Y.0012.111110T0900Z-111110T1700Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO
1258 AM PST THU NOV 10 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* TEMPERATURES...IN THE EASTERN VALLEYS...TEMPERATURES WILL FALL
  TO AROUND 28 DEGREES BY 3 AM PST. TEMPERATURES WILL WARM ABOVE
  32 DEGREES BY 9 AM.

* IMPACTS...SENSITIVE OUTDOOR PLANTS COULD BE KILLED IF LEFT 
  UNCOVERED IN WIND PROTECTED AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS IMMINENT. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ASR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 9, 6:44 PM PST, 2 hours 11 minutes earlier.

Area forecast discussion, Nov 9, 6:44 PM PST, 2 hours 11 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
644 PM PST WED NOV 9 2011

UPDATED AVIATION SECTION

.SYNOPSIS...

GUSTY OFFSHORE WINDS WILL INCREASE THE AFTERNOON TEMPERATURES INTO
THURSDAY...BUT THE MORNINGS WILL BE CHILLY. A TROUGH OF LOW PRESSURE
AND MOIST SOUTHERLY FLOW MAY BRING PRECIPITATION WITH BREEZY WINDS
AND BELOW NORMAL TEMPERATURES OVER THE WEEKEND. THE LOW IS EXPECTED
TO EXIT ON SUNDAY. A SLIGHT WARMUP WILL BEGIN NEXT WEEK.

&&

.SHORT TERM (TODAY-SAT)...WEAK OFFSHORE FLOW PROVIDING SOME
NORTHEAST WINDS TODAY AND SIGNIFICANT WARMING FOR COAST AND VALLEYS
(ESPECIALLY LA/VENTURA COUNTIES). GRADIENTS SIMILAR THURSDAY BUT
EVEN WEAKER UPPER SUPPORT SHOULD LIMIT WINDS TO SUB-ADVISORY LEVELS.
AIR MASS WILL BE WARMER OVERALL, BUT A SIGNIFICANT INCREASE IN HIGH
CLOUDS AHEAD OF OUR APPROACHING WEATHER SYSTEM MAY CUT A FEW DEGREES
OFF OUR HIGH TEMPERATURES. I DID LOWER THE FORECAST A COUPLE DEGREES
FOR THIS REASON, SO IF THE FORECAST OF THICKENING HIGH CLOUDS
THURSDAY DOESN'T PAN OUT THEN HIGHS WILL ALMOST CERTAINLY BE WARMER
THAN INDICATED.

ANOTHER CHILLY NIGHT TONIGHT IN WIND PROTECTED VALLEYS, THOUGH A FEW
DEGREES WARMER THAN LAST NIGHT AND THIS MORNING. THIS STILL KEEPS
FREEZE WARNING LEVEL TEMPS GOING FOR THE ANTELOPE VALLEY, BUT ACROSS
INTERIOR SLO AND CUYAMA TEMPS SHOULD BOTTOM OUT IN THE HIGH 20S.

FORECAST CONFIDENCE BEYOND THURSDAY DROPS TO EXTREMELY LOW LEVELS
AND NOW THE CONCERN IS THAT THIS STORM MAY POSSIBLY GO SO FAR SOUTH
THAT RAIN AMOUNTS COULD BE DRAMATICALLY LOWER THAN PREVIOUSLY
INDICATED. IN FACT, THE 18Z NAM KEEPS A SIGNIFICANT PORTION OF LA
AND EASTERN VENTURA COUNTIES MOSTLY DRY WITH THIS EVENT. WHILE THIS
IS AN EXTREMELY DRAMATIC SHIFT AND TOO MUCH TO GO WITH AT THIS
POINT, IT CERTAINLY DEMONSTRATES THE AMAZINGLY LARGE VARIANCE IN
POSSIBILITIES THAT EXISTS WITH THIS STORM. WHILE THE NAM IS AN
OUTLIER IN TERMS OF PRECIP, GIVEN THE TRACK THAT ALL THE MODELS ARE
SHOWING WITH THIS STORM THE DRIER SOLUTION PROBABLY HAS AT LEAST AS
MUCH CHANCE OF VERIFYING, IF NOT MORE SO, THAN THE WETTER SOLUTIONS.
THE LATEST PRECIP FORECAST IS NOW .5 TO 1.5 INCHES ACROSS THE AREA,
WITH MUCH LESS IN THE WAY OF OROGRAPHIC ENHANCEMENT DUE TO THE
WEAKER SOUTHERLY FLOW NOW SHOWN ON THE MODELS. THIS IS CONSIDERABLY
HIGHER THAN THE 18Z NAM, BUT AT LEAST HALF OF WHAT THE GFS/EC/GEM
SOLUTIONS ARE GOING WITH.

THE GOOD NEWS IS THAT THE MODELS ARE IN MUCH BETTER AGREEMENT ON THE
TIMING. RAIN SHOULD DEVELOP ALONG THE CENTRAL COAST BY FRIDAY
AFTERNOON AND SPREAD INTO LA COUNTY LATE FRIDAY NIGHT OR EARLY
SATURDAY MORNING. CURRENT FORECAST STILL HAS ABOUT 6 HOURS WORTH OF
WIGGLE ROOM BUILT ON THE FRONT SIDE OF THAT TIME RANGE IN CASE THE
SLIGHTLY FASTER CANADIAN/GFS SOLUTIONS ARE CORRECT. BY SATURDAY
AFTERNOON THE FRONT HAS MOVED THROUGH THE AREA WITH JUST SOME
LINGERING SHOWERS, ESPECIALLY OVER THE MTNS AND EASTERN LA COUNTY.

STILL LOOKS LIKE SNOW LEVELS WILL BE PRETTY HIGH WITH THIS EVENT AND
ANY SIGNIFICANT SNOW ACCUMULATIONS SHOULD STAY WELL ABOVE 7000 FEET.
IT'S POSSIBLE THAT SNOW COULD BRIEFLY FALL AT LOWER ELEVATIONS EARLY
ON IN THE EVENT DUE TO THE DRY AIR IN PLACE AND SOME COLD AIR
DAMMING ON THE NORTH FACING SLOPES. BUT THIS WOULD BE SHORT LIVED
AND NOT LIKELY TO ACCUMULATE TO MUCH.

.LONG TERM (SUN-WED)...LOOKS LIKE SUNDAY SHOULD BE A DRY DAY IN MOST
AREAS WITH DECREASING CLOUDS AND A WEAK NORTHWEST FLOW ALOFT. STILL
PRETTY COOL ACROSS THE AREA WITH LOWER ELEVATION HIGHS IN THE 60S. A
WARMING TREND IS EXPECTED MON-WED AS HEIGHTS/THICKNESSES SLOWLY
BUILD ACROSS THE AREA.

&&

.AVIATION...10/0244Z.

VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. PERIODS OF
LOW-LEVEL WIND SHEAR AND TURBULENCE ARE EXPECTED BETWEEN 08Z AND 20Z
THURSDAY AT KBUR AND KVNY...WITH A CHANCE OF TURBULENCE AND WIND
SHEAR AT KSMX...KSBA...AND KOXR.

KLAX...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. THERE IS A
20 PERCENT CHANCE THAT EAST WINDS MAY BE GREATER THAN 10 KNOTS
BETWEEN 15Z AND 21Z THURSDAY.

KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. PERIODS OF
LOW-LEVEL WIND SHEAR AND TURBULENCE ARE EXPECTED BETWEEN 08Z AND 20Z
THURSDAY.

&&

.MARINE...A LOW PRESSURE SYSTEM WAS APPROXIMATELY 500 MILES WEST OF
CAPE MENDOCINO THIS AFTERNOON. GALE FORCE WINDS WERE WEST AND
SOUTHWEST OF THE LOW CENTER AND THE GALES WILL PREVAIL AS THE LOW
GRADUALLY SHIFTS SOUTH THROUGH FRIDAY. THE WINDS WILL GENERATE SEAS
APPROXIMATELY 15 FEET WITHIN A FETCH AREA FROM 260-300 DEGREES
RELATIVE TO SOUTHWEST CALIFORNIA. THE SWELLS WILL BEGIN ARRIVING
THURSDAY NIGHT AND BUILD THROUGH FRIDAY AFTERNOON. THE SWELLS WILL
LIKELY GENERATE LARGE SURF ALONG EXPOSED WEST FACING SHORES AS WELL
AS STRONG RIP CURRENTS FRIDAY THROUGH SATURDAY MORNING. SOME BEACH
EROSION IS EXPECTED AT HIGH TIDE WHERE HIGH TIDE OF AROUND 6 FEET IS
EXPECTED TO OCCUR FRIDAY MORNING AND SATURDAY MORNING.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING (SEE LAXNPWLOX).
FROST ADVISORY (SEE LAXNPWLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...WOFFORD
AVIATION/MARINE...HALL
SYNOPSIS...BARTLING

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 9, 8:45 AM PST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
845 AM PST WED NOV 9 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-101400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
845 AM PST WED NOV 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

AN OFFSHORE FLOW PATTERN WILL BRING WINDY CONDITIONS TO AREAS BELOW
NORTHEAST FACING PASSES AND CANYONS.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

ANOTHER HARD FREEZE IS POSSIBLE FOR THE ANTELOPE VALLEY THURSDAY
MORNING. IT WILL BE BREEZY BELOW NORTHEAST FACING PASSES AND CANYONS
THURSDAY. A SIGNIFICANT RAIN EVENT IS POSSIBLE FRIDAY AND SATURDAY.

* FREEZE WATCH...............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WOFFORD/ASR

In the hours before

Local storm report, Nov 9, 4:39 PM PST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
439 PM PST WED NOV 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 AM     FREEZE           5 SE PEARBLOSSOM        34.45N 117.85W
11/09/2011  M26.00 F         LOS ANGELES        CA   OTHER FEDERAL

            TEMPERATURE OF 26 DEGREES AT VALYERMO RAWS...ELEVATION
            3780 FEET. TEMPERATURES WERE REPORTED BELOW FREEZING
            BETWEEN 254 AM AND 754 AM PST.

0554 AM     FREEZE           11 WNW CALIFORNIA VALLE 35.38N 120.19W
11/09/2011  M25.00 F         SAN LUIS OBISPO    CA   OTHER FEDERAL

            TEMPERATURE OF 25 DEGREES AT LA PANZA RAWS...ELEVATION
            1633 FEET. TEMPERATURES WERE REPORTED TO BE BELOW
            FREEZING BETWEEN 1154 PM AND 654 AM PST.

0556 AM     FREEZE           4 N LAKE LOS ANGELES    34.67N 117.82W
11/09/2011  M23.00 F         LOS ANGELES        CA   OTHER FEDERAL

            TEMEPRATURE OF 23 DEGREES AT SADDLEBACK BUTTE
            RAWS...ELEVATION 2590 FEET. TEMPERATURES WERE REPORTED
            BELOW FREEZING BETWEEN 1256 AM AND 756 AM PST.

0607 AM     FREEZE           6 SSW LAKE NACIMIENTO   35.66N 120.92W
11/09/2011  M29.00 F         SAN LUIS OBISPO    CA   OTHER FEDERAL

            TEMPERATURES OF 29 DEGREES AT LAS TABLAS RAWS...ELEVATION
            967 FEET. TEMPERATURES WERE BELOW FREEZING BETWEEN 407 AM
            AND 707 AM PST.

0614 AM     FREEZE           4 NW LANCASTER          34.74N 118.22W
11/09/2011  M21.00 F         LOS ANGELES        CA   ASOS

            TEMPERATURE OF 21 DEGREES AT WILLIAM J. FOX
            AIRFIELD...ELEVATION 2346 FEET. TEMPERATURES WERE
            REPORTED BELOW FREEZING BETWEEN 1056 PM AND 656 AM PST.

0837 AM     NON-TSTM WND GST 3 ESE SANTA PAULA       34.33N 119.03W
11/09/2011  M59.00 MPH       VENTURA            CA   MESONET

            NORTHEAST WINDS 35 MPH GUSTING TO 59 MPH IN THE FOOTHILLS
            ABOVE SANTA PAULA...ELEVATION 2350 FEET.

0949 AM     NON-TSTM WND GST 5 ESE FILLMORE          34.37N 118.84W
11/09/2011  M59.00 MPH       VENTURA            CA   OTHER FEDERAL

            EAST-NORTHEAST WINDS 34 MPH GUSTING TO 59 MPH AT WILEY
            RIDGE RAWS...ELEVATION 1645 FEET.

1153 AM     NON-TSTM WND GST 8 ESE CASTAIC LAKE      34.60N 118.58W
11/09/2011  M53.00 MPH       LOS ANGELES        CA   OTHER FEDERAL

            EAST-NORTHEAST WINDS 29 MPH GUSTING TO 53 MPH AT WARM
            SPRINGS RAWS STATION...ELEVATION 4930 FEET.

&&

HALL
Local storm report, Nov 9, 4:59 PM PST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
459 PM PST WED NOV 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 AM     FREEZE           2 WNW CUYAMA            34.95N 119.68W
11/09/2011  M29.00 F         SANTA BARBARA      CA   OFFICIAL NWS OBS

            TEMPERATURE OF 29 DEGREES AT NEW CUYAMA...ELEVATION 2160
            FEET. TEMPERATURES WERE REPORTED BELOW FREEZING BETWEEN
            443 AM AND 713 AM PST.

0854 AM     NON-TSTM WND GST 1 NNW POINT MUGU        34.11N 119.07W
11/09/2011  M66.00 MPH       VENTURA            CA   MESONET

            NORTHEAST WINDS OF 36 MPH GUSTING TO 66 MPH AT LAGUNA
            PEAK...ELEVATION 1421 FEET.

&&

HALL

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.